Alert archive / New Jersey / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this red flag warning at Apr 16, 2016, 10:21 AM EDT for 6 counties in New Jersey. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2016, 10:21 AM EDT (14:21 UTC)
- Expired
- Apr 16, 2016, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 37 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518 WWUS81 KPHI 161421 RFWPHI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1021 AM EDT SAT APR 16 2016 NJZ013-014-020>027-170000- /O.NEW.KPHI.FW.W.0001.160416T1421Z-160417T0000Z/ WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 1021 AM EDT SAT APR 16 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING. * AFFECTED AREA...EASTERN NEW JERSEY. * WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...DROPPING AS LOW AS 20 PERCENT. * TEMPERATURES...RISING TO THE LOW TO MID 60S. * IMPACTS...ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY DUE TO A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. FOR MORE INFORMATION ABOUT WILDFIRE DANGER...BURN RESTRICTIONS...AND WILDFIRE PREVENTION AND EDUCATION...PLEASE VISIT YOUR STATE FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this red flag warning went out at Apr 16, 4:41 AM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 16, 4:41 AM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 441 AM EDT SAT APR 16 2016 .SYNOPSIS... HIGH PRESSURE CENTERED OVER SOUTHEASTERN CANADA WILL CONTINUE TO BUILD DOWN INTO THE EASTERN UNITED STATES THIS WEEKEND. THE HIGH WEAKENS AS IT MOVES SOUTHWARD TOWARD THE MID SOUTH ON MONDAY. A COLD FRONT PASSES THROUGH THE REGION MONDAY NIGHT AND TUESDAY MORNING. CANADIAN HIGH PRESSURE BUILDS BACK INTO THE AREA MIDWEEK. THE HIGH IS THEN EXPECTED TO MOVE OFFSHORE LATE IN THE WEEK AS A STORM SYSTEM APPROACHES FROM THE WEST. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... HIGH PRES OVER ERN CANADA TODAY WILL BEGIN TO REPOSITION ITSELF OVER THE NEW ENG AND THE MID-ATLC BY TONIGHT. HOWEVER, THE IMPACT ON SENSIBLE WX IS THE SAME. DRY WX, WITH A CLEAR SKY AND WARMING TEMPS. WE WILL LIKELY BE A DEGREE OR TWO WARMER TODAY THAN ON FRIDAY, AND HAVE GONE SLIGHTLY ABOVE MOS. AS LOW PRES WELL OFFSHORE MOVES AWAY FROM THE AREA, NELY WIND SHUD BECOME LIGHT DURG THE LATE AFTN. OVERALL, A BEAUTIFUL DAY IS IN STORE. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SUNDAY/... THE HIGH BUILDS FURTHER INTO THE REGION AND EXPECT A CLEAR SKY AND LIGHT WIND. THERE COULD BE SOME PATCHY FROST IN THE NORMALLY COLDER AND SHELTERED LOCATIONS WITH GOOD RADIATIONAL COOLING CONDS, BUT OTHERWISE TEMPS WILL MAINLY BE IN THE 40S. && .LONG TERM /SUNDAY THROUGH FRIDAY/... OMEGA BLOCK IN FULL CONTROL OF OUR WEATHER PATTERN THROUGH THE END OF THE WEEKEND. THE ANTICYCLONE IS FORECAST TO STRENGTHEN A BIT MORE THIS WEEKEND AS IT REMAINS ANCHORED OVER THE GREAT LAKES/MIDWEST REGION. DESPITE THE NORTHERLY TRAJECTORY OUT OF CANADA, THE WARMING TREND WE'VE SEEN ACROSS THE MID ATLANTIC OVER THE PAST SEVERAL DAYS WILL CONTINUE SUNDAY AND MONDAY OWING TO THE STRONG SUBSIDENCE UNDERNEATH THE RIDGE. AFTER TAKING INTO ACCOUNT RECENT FORECAST BIASES, WE WENT 1-2 DEGREES ABOVE STAT GUIDANCE...YIELDING HIGHS IN THE LOWER/MID 70S ON SUNDAY AND MID/UPPER 70S MONDAY (EXCEPT 60S AT THE COAST AND IN THE POCONOS). BOTH THE SURFACE HIGH PRESSURE AND UPPER RIDGE OVER THE GREAT LAKES/MIDWEST THIS WEEKEND WILL BE SHUNTED SOUTHWARD TOWARD THE MID SOUTH AND NORTHERN GULF COAST REGIONS EARLY NEXT WEEK IN RESPONSE TO THE OMEGA BLOCK BREAKING DOWN. THE DECAY OF THE BLOCKING PATTERN OVER THE EASTERN CONUS APPEARS TIED TO A STRONGER SHORTWAVE TROUGH/KICKER SYSTEM THAT IS FORECAST TO DIG SOUTHEASTWARD INTO THE NORTHEAST U.S. NEXT MONDAY NIGHT-TUESDAY AND FORCE THE DOWNSTREAM LOW THAT HAS BEEN CUTOFF OVER THE WESTERN ATLANTIC FOR DAYS TO BECOME AN OPEN WAVE AGAIN. THERE WILL ALSO BE A COLD FRONT ASSOCIATED WITH THIS KICKER SYSTEM THAT WILL MOVE SOUTHWARD THRU THE FORECAST AREA. AN OVERWHELMING MAJORITY OF THE MODEL GUIDANCE IS INDICATING LITTLE, IF ANY, PRECIP WITH THE FROPA BUT MODELED PWAT FIELDS SHOW PWATS PEAKING TO AROUND 1" ALONG THE FRONT. THIS NARROW PLUME OF MOISTURE ORIGINATES FROM THE WESTERN GULF OF MEXICO AND THEN STREAMS CLOCKWISE AROUND THE PERIPHERY OF THE UPPER RIDGE. IF THE TIMING OF THE FROPA IS SPED UP (OR DELAYED) ENOUGH TO COINCIDE MORE WITH PEAK HEATING MONDAY (TUESDAY) AFTERNOON, THEN WE COULD CERTAINLY SEE A BETTER CONVECTIVE POTENTIAL ALONG THE FRONT. THIS IS ALL HYPOTHETICAL BANTER AT THIS POINT WITH MODEL CONSENSUS CONVERGING TOWARD A MONDAY NIGHT FROPA. ANOTHER AREA OF HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES LATE TUESDAY AND WEDNESDAY. FORECAST TEMPS MIDWEEK IN WAKE OF THE ABOVEMENTIONED COLD FRONT ARE ABOUT 10F DEGREES LOWER THAN THEY WILL BE AT THE BEGINNING OF THE WEEK, BUT STILL BE AT OR A COUPLE DEGREES ABOVE NORMAL FOR MID APRIL. THE HIGH IS FORECAST TO QUICKLY MOVE OFF THE EAST COAST ON THURSDAY. EXPECT A WARMING TREND LATE IN THE WEEK AS RETURN FLOW AROUND THE BACKSIDE OF THE HIGH BECOMES ESTABLISHED IN THE MID ATLANTIC. THE LATEST 00Z MODEL RUNS STILL EXHIBIT SOME TIMING/STRENGTH DIFFERENCES WITH REGARDS TO THE NEXT SHORTWAVE TROUGH THAT WILL BRING US OUR NEXT SHOT OF RAINFALL LATE IN THE WEEK. THESE DIFFERENCES ARE NOT SURPRISING CONSIDERING THIS SYSTEM ORIGINATED FROM THE CUTOFF LOW THAT IS CURRENTLY OVER THE FOUR CORNERS REGION...AND MODEL SENSITIVITY SEEMS TO BE ACCENTUATED IN THESE REGIMES (I.E., AT THE BEGINNING/ DEVELOPMENT OR ENDING/DECAY STAGES OF A CUTOFF LOW. POPS WERE CAPPED BELOW 50 PERCENT FOR THURSDAY NIGHT-FRIDAY NIGHT PERIOD DUE TO FORECAST UNCERTAINTY. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. OUR STRETCH OF EXCELLENT FLYING WX CONTINUES DUE TO HIGH PRES OVER ERN CANADA. THE HIGH WILL MOVE SEWD OVER NEW ENG AND THE MID ATLC BY SUN. VFR CONDS ARE EXPECTED THRU THE TAF PD AND BEYOND. AS LOW PRES WELL OFFSHORE MOVES AWAY, NELY FLOW WILL LESSEN. WIND WILL GENLY BE STRONGER TODAY THE FURTHER S AND E YOU GO. NE AT 5-10 N AND W OF I-95, AROUND 10 KTS FOR THE I-95 AIRPORTS AND 10 TO 15 KTS FOR KMIV AND KACY. SOME LCLY HIGHER GUSTS ARE PSBL ESPECIALLY S AND E. BY LATER IN THE AFTN, WIND WILL BEGIN TO DECREASE AND WIND WILL BECOME GENLY 5 KTS OR LESS EVERYWHERE AFTER SUNSET. OUTLOOK... SUNDAY-MONDAY...VFR CONDITIONS AND LIGHT (GENERALLY AOB 10 KT)/VAR WINDS WITH HIPRES IN CONTROL. MONDAY NIGHT-TUESDAY...MAINLY VFR. PERHAPS AN ISO SHRA WITH COLD FROPA. POST-FRONTAL NWLY WINDS MAY GUST 20-30 KT ON TUESDAY. TUESDAY NIGHT-WEDNESDAY...VFR EXPECTED WITH N OR NW WIND BELOW 15 KT. && .MARINE... THE SCA REMAINS IN EFFECT FOR THE OCEAN WATERS FOR INCREASING SEAS AND WIND GUSTS IN THE 25 TO 30 KT RANGE THRU THE DAY TODAY INTO TONIGHT. OUTLOOK... SUNDAY-MONDAY...SCA HEADLINE FOR THE COASTAL ATLANTIC WATERS WAS EXTENDED INTO 4TH PERIOD (SUNDAY NIGHT). BRISK NELY WINDS GUSTING 20- 30 KT SUNDAY MORNING IS EXPECTED TO WEAKEN DURING THE AFTERNOON AND EVENTUALLY BECOME LIGHT SUNDAY NIGHT INTO MONDAY. HOWEVER, LONG- PERIOD ELY SWELLS EMANATING FROM AN OCEAN STORM LOOKS TO CONTINUE TO BRING US HAZARDOUS SEAS THRU AT LEAST MONDAY. FORECAST WAVE HEIGHTS OF 6-9 FT SUNDAY MORNING GRADUALLY SUBSIDE TO 4-6 FT BY SUNDAY NIGHT AND MONDAY. MONDAY NIGHT-WEDNESDAY...COLD FRONT MOVES SWD THRU THE WATERS EITHER MONDAY NIGHT OR TUESDAY MORNING. POST-FRONTAL NWLY WINDS LOOK TO REMAIN BELOW SCA CRITERIA THRU TUESDAY. THEREAFTER, THE GFS OPS AND GEFS SHOW NLY WINDS STRENGTHENING TO 25-30 KT TUESDAY NIGHT IN RESPONSE TO SIGNIFICANT PRESSURE RISES THAT OCCUR WHEN HIPRES BUILDS IN FROM THE GREAT LAKES. && .FIRE WEATHER... EXPECT SOME WIND GUSTS OF 15 TO 25 MPH TO DEVELOP LATER THIS MORNING EAST OF I-95. CLOSER TO THE COAST, WHERE THE WINDS WILL BE STRONGEST, RH VALUES WILL BE HIGHER DUE TO NORTHEAST FLOW. WIND SPEEDS WILL DECREASE EVERYWHERE DURING THE AFTERNOON HOURS AND IT IS POSSIBLE THAT SOME AREAS COULD REACH MARGINAL CRITERIA FOR A TIME, BUT CONFIDENCE OF THIS HAPPENING IS LOW. GUSTY NW WINDS ARE EXPECTED TO DEVELOP BEHIND A COLD FRONT TUESDAY AFTERNOON. THE FRONT SHOULD ALREADY HAVE MOVED THRU THE AREA IN THE MORNING BUT THE STRONGEST PRESSURE RISES AND STEEPEST LAPSE RATES WILL LAG BEHIND THE FROPA BY ABOUT 6-12 HOURS. THIS MAY SHORTEN THE WINDOW OF OPPORTUNITY FOR FIRE WX CONCERNS BUT NONETHELESS, THERE IS A POTENTIAL THAT WIND GUSTS OF 20-25 MPH MAY DEVELOP LATER TUESDAY AFTERNOON. IT'S ALSO UNCLEAR IF WE'LL REACH CRITICAL RH THRESHOLD OF 30 PERCENT ACROSS THE AREA BUT IT'LL BE AWFULLY CLOSE (EVEN AFTER ACCOUNTING FOR HIGH DEWPOINT BIAS IN THE NWP GUIDANCE WITH THESE SETUPS). WE'LL ALSO HAVE TO SEE HOW MUCH RAIN FALLS WITH THE FRONT, THOUGH IT DOESN'T LOOK HEAVY OR WIDESPREAD ENOUGH TO SIGNIFICANTLY WET FUELS. ON WEDNESDAY, MINIMUM RH ARE FORECAST TO BE IN THE 20S IN THE AFTERNOON. AT THIS TIME, IT LOOKS LIKE THE WINDS MAY CONTINUE TO BE GUSTY IN THE MORNING BUT WEAKEN DURING THE AFTERNOON. THIS WOULD ALLEVIATE ANY FIRE WX CONCERNS FOR WEDNESDAY IF TIMING OF THE STRONGEST WINDS AND LOWEST RH ARE NOT IN SYNC. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ450>455. && SYNOPSIS...KLEIN NEAR TERM...NIERENBERG SHORT TERM...NIERENBERG LONG TERM...KLEIN AVIATION...KLEIN/NIERENBERG MARINE...KLEIN/NIERENBERG FIRE WEATHER...KLEIN
Hazardous weather outlook, Apr 16, 4:12 AM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 412 AM EDT SAT APR 16 2016 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-170815- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 412 AM EDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-170815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 412 AM EDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:29 PM EDT | Frost Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 17 hr |
Nearby
Red Flag Warnings in New Jersey, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.